Alert archive / Montana / Winter Storm Warnings in 2011

Winter Storm Warning 20, NWS Missoula, MT

November 21, 2011Clearwater County, Idaho County, Idaho; 8 counties in Montana

NWS Missoula, MT issued this winter storm warning at Nov 21, 2011, 2:42 AM PST for Clearwater County, Idaho County, Idaho; 8 counties in Montana. It took effect at Nov 21, 2011, 7:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2011, 2:42 AM PST (10:42 UTC)
In effect from
Nov 21, 2011, 7:00 AM PST
Expired
Nov 21, 2011, 9:27 AM PST
In force
2 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS45 KMSO 211042
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
342 AM MST MON NOV 21 2011

MTZ001-212200-
/O.UPG.KMSO.WW.Y.0067.111121T1500Z-111123T0000Z/
/O.NEW.KMSO.WS.W.0020.111121T1500Z-111123T0000Z/
KOOTENAI/CABINET REGION-
342 AM MST MON NOV 21 2011

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST TUESDAY ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM 8 AM
THIS MORNING TO 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.

* IMPACTS/TIMING: SNOW IS EXPECTED TO START THIS MORNING CAUSING
  TRAVEL DIFFICULTIES. SNOW LEVELS WILL RISE THROUGH TONIGHT
  KEEPING ACCUMULATIONS BELOW 2500 TO 2-4 INCHES. THE TRANSITION
  TO RAIN TUESDAY MAY BE ACCOMPANIED BY A SHORT PERIOD OF FREEZING
  RAIN.

* SNOW ACCUMULATIONS: 2-4 INCHES BELOW 2500 FEET...7-9 INCHES ABOVE
  2500 FEET.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ004-212200-
/O.UPG.KMSO.WW.Y.0067.111121T2100Z-111123T0000Z/
/O.NEW.KMSO.WS.W.0020.111121T2100Z-111123T0000Z/
LOWER CLARK FORK REGION-
342 AM MST MON NOV 21 2011

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM MST TUESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 3500 FEET...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: SNOW ACCUMULATIONS...MAINLY ALONG INTERSTATE
  90...WILL CAUSE DANGEROUS DRIVING CONDITIONS STARTING THIS
  AFTERNOON. BLOWING SNOW OVER LOOKOUT PASS WILL REDUCE VISIBILITY
  TO LESS THAN 1/4 MILE AT TIMES. 

* SNOW ACCUMULATIONS: 2-5 INCHES BELOW 3500 FEET...8-12 INCHES IN
  HIGHER TERRAIN ABOVE 3500 FEET.

* WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO 
  HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ002-212200-
/O.UPG.KMSO.WW.Y.0067.111121T2100Z-111123T1200Z/
/O.NEW.KMSO.WS.W.0020.111121T2100Z-111123T1200Z/
WEST GLACIER REGION-
342 AM MST MON NOV 21 2011

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST WEDNESDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 3000 FEET...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: SNOW ACCUMULATIONS ALONG HIGHWAY 2 INCLUDING
  MARIAS PASS WILL CAUSE DANGEROUS DRIVING CONDITIONS STARTING
  THIS AFTERNOON. BLOWING SNOW OVER MARIAS PASS WILL CREATE REDUCED
  VISIBILITIES RESULTING IN WHITEOUT CONDITIONS AT TIMES.

* SNOW ACCUMULATIONS: 2-5 INCHES BELOW 3000 FEET...10-14 INCHES IN
  HIGHER TERRAIN ABOVE 3000 FEET.

* WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. GUSTS AS HIGH AS 45
  MPH ARE LIKELY OVER MARIAS PASS.

* LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO 
  SWAN LAKE...HIGHWAY 2 OVER MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ005-006-212200-
/O.NEW.KMSO.WS.W.0020.111122T0600Z-111122T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
242 AM PST MON NOV 21 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST TUESDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 10
PM THIS EVENING TO 10 AM PST TUESDAY.

* IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS DRIVING
  CONDITIONS THIS EVENING INTO TUESDAY MORNING. 

* SNOW ACCUMULATIONS: 2-4 INCHES BELOW 3000 FEET...8-11 INCHES
  IN HIGHER TERRAIN ABOVE 3000 FEET. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ006-212200-
/O.NEW.KMSO.WS.W.0020.111122T1200Z-111123T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
342 AM MST MON NOV 21 2011

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY
ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM
TO 5 PM MST TUESDAY.

* IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS DRIVING
  CONDITIONS TUESDAY MORNING INTO TUESDAY EVENING. 

* SNOW ACCUMULATIONS: 2-4 INCHES BELOW 4000 FEET...11-13 INCHES IN
  HIGHER TERRAIN ABOVE 4000 FEET.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL
  PASS...HIGHWAY 12 OVER LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
1 follow-up statement
411 
WWUS45 KMSO 211727
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1027 AM MST MON NOV 21 2011


MTZ001-220130-
/O.CAN.KMSO.WS.W.0020.000000T0000Z-111123T0000Z/
/O.NEW.KMSO.WW.Y.0068.111121T1727Z-111123T0000Z/
KOOTENAI/CABINET REGION-
1027 AM MST MON NOV 21 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY ABOVE
2500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET... WHICH IS IN EFFECT UNTIL
5 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* IMPACTS/TIMING: SNOW IS EXPECTED TO START THIS MORNING CAUSING
  TRAVEL DIFFICULTIES. SNOW LEVELS WILL RISE THROUGH TONIGHT
  KEEPING ACCUMULATIONS BELOW 2500 TO LESS THAN 2 INCHES. THE
  TRANSITION TO RAIN TUESDAY MAY BE ACCOMPANIED BY A SHORT PERIOD
  OF FREEZING RAIN.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES ABOVE 2500 FEET...LOCALLY UP
  TO 9 INCHES IN THE HIGHEST TERRAIN.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-220130-
/O.CAN.KMSO.WS.W.0020.111121T2100Z-111123T1200Z/
/O.NEW.KMSO.WW.Y.0068.111121T2100Z-111123T1200Z/
WEST GLACIER REGION-
1027 AM MST MON NOV 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST WEDNESDAY ABOVE 3000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 3000 FEET...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* IMPACTS/TIMING: SNOW ACCUMULATIONS ALONG HIGHWAY 2 INCLUDING
  MARIAS PASS WILL CAUSE DIFFICULT DRIVING CONDITIONS STARTING
  THIS AFTERNOON. BLOWING SNOW OVER MARIAS PASS WILL CREATE
  REDUCED VISIBILITIES RESULTING IN LOCAL WHITEOUT CONDITIONS.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 3000 FEET...5-10 INCHES
  IN HIGHER TERRAIN ABOVE 3000 FEET.

* WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. GUSTS AS HIGH AS 
  45 MPH ARE LIKELY OVER MARIAS PASS. 

* LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO 
  SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

IDZ005-006-220130-
/O.CAN.KMSO.WS.W.0020.111122T0600Z-111122T1800Z/
/O.NEW.KMSO.WW.Y.0068.111122T0600Z-111123T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
927 AM PST MON NOV 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY ABOVE 3000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 3000 FEET...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS THIS EVENING INTO TUESDAY MORNING.

* SNOW ACCUMULATIONS: 1-3 INCHES BELOW 3000 FEET...3-8 INCHES IN
  HIGHER TERRAIN ABOVE 3000 FEET.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ004-220130-
/O.CAN.KMSO.WS.W.0020.111121T2100Z-111123T0000Z/
/O.NEW.KMSO.WW.Y.0068.111121T2100Z-111123T0000Z/
LOWER CLARK FORK REGION-
1027 AM MST MON NOV 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM MST TUESDAY ABOVE 3500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 3500 FEET...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* IMPACTS/TIMING: SNOW ACCUMULATIONS...MAINLY ALONG INTERSTATE
  90...WILL CAUSE DIFFICULT DRIVING CONDITIONS STARTING THIS
  AFTERNOON. BLOWING SNOW OVER LOOKOUT PASS WILL REDUCE VISIBILITY
  TO LESS THAN 1/4 MILE AT TIMES.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 3500 FEET...3 TO 9 INCHES
  IN HIGHER TERRAIN ABOVE 3500 FEET.

* WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO 
  HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


&&

$$

MTZ006-220130-
/O.CAN.KMSO.WS.W.0020.111122T1200Z-111123T0000Z/
/O.NEW.KMSO.WW.Y.0068.111122T1200Z-111123T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
1027 AM MST MON NOV 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST
TUESDAY ABOVE 4000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET...
WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS 
  DRIVING CONDITIONS TUESDAY MORNING INTO TUESDAY EVENING. 

* SNOW ACCUMULATIONS: 1-2 INCHES BELOW 4000 FEET...1-4 INCHES IN
  HIGHER TERRAIN ABOVE 4000 FEET.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL 
  PASS...LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 20, 8:02 PM PST, 6 hours 40 minutes earlier.

Area forecast discussion, Nov 20, 8:02 PM PST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MST SUN NOV 20 2011

.UPDATE...ADDED SLIGHT CHANCE TO CHANCE OF SHOWERS FOR THE
CLEARWATER MOUNTAINS THROUGH THE BITTERROOT VALLEY AND OVER TO
SEELEY LAKE AND CONDON FOR TONIGHT.

&&

.DISCUSSION...RADAR ACROSS THE AREA IS STARTING TO FILL IN WITH
LIGHT RETURNS AND WEBCAMS ACROSS THE AREA INDICATE SOME LIGHT
SNOW...THOUGH IT IS HARD TO TELL IN LOW LIGHT. SATELLITE SHOWS LOW
LEVEL CLOUDS MOVING ACROSS CENTRAL IDAHO AND INTO WESTERN MONTANA.
CONSIDERING THE UNSTABLE WEATHER PATTERN...IT IS LIKELY THERE ARE
SNOW SHOWERS DEVELOPING WITH THE LOW LEVEL MOISTURE OVER THE
TERRAIN. RADAR INDICATES THESE SHOWERS ARE MOVING OVER THE VALLEYS
AS WELL...SO RAISED POPS TO SLIGHT CHANCE AND WILL CONTINUE TO MONITOR.

&&

.AVIATION...KGPI WILL LIKELY SEE OFF AND ON SNOW SHOWERS TONIGHT
BUT WITH LITTLE IMPACT TO VISIBILITY. HOWEVER LOWER CEILINGS WILL
LIKELY PERSIST THROUGH THE NIGHT, POTENTIALLY AFFECTING AVIATION
OPERATIONS. CLOUDS WILL INCREASE AND LOWER AT KMSO, BUT SHOULD
REMAIN ABOVE AIRFIELD MINIMUMS THROUGH THE MORNING. FEW IF ANY
IMPACTS ARE EXPECTED AT KBTM AND KSMN. SOME MOUNTAIN OBSCURATION
COULD OCCUR WITH THE SNOW SHOWERS NORTH OF KMSO. MONDAY IS
EXPECTED TO BE GOOD FLYING CONDITIONS FOR ALL AVIATION SITES.

&&

.PREV DISCUSSION... /ISSUED 311 PM MST SUN NOV 20 2011/

DISCUSSION...THE WESTERLY FLOW THAT HAS PERSISTED OVER THE
NORTHERN ROCKIES WILL BRING A STEADY TAP OF MOISTURE INTO THE
REGION ALONG WITH A SERIES OF SMALL SHORTWAVES THROUGH WEDNESDAY.
THE LOCATIONS HARDEST HIT WILL BE THE MONTANA BORDER ALONG THE
IDAHO PANHANDLE AND THE GLACIER NATIONAL PARK AREA. THE LOW LEVEL
FLOW WILL TURN TO THE SOUTHWEST DURING THIS TIME BRINGING IN
WARMER AIR WHICH WILL RAISE SNOW LEVELS THROUGH TUESDAY AFTERNOON.
SNOW ACCUMULATIONS WILL INITIALLY PILE UP FROM YAAK TO LOOKOUT
PASS AND MARIAS PASS TO WEST GLACIER...BUT AS SNOW LEVELS CLIMB
LOWER ELEVATIONS WILL SEE A MORE DENSE SNOW EVENTUALLY TURN TO
RAIN LIMITING OVERALL SNOW ACCUMULATIONS. IN THE HIGHER ELEVATIONS
ALL SNOW IS EXPECTED AND WILL ACCUMULATED OVER THE 24 TO 36 HOUR
PERIOD. THE ADDITION OF STRONG UPPER LEVEL WINDS WILL CAUSE
BLOWING SNOW OVER MOUNTAIN PASSES AND NEAR WHITEOUT CONDITIONS AT
TIMES FOR MARIAS AND LOOKOUT PASSES. WINTER HIGHLIGHTS HAVE BEEN
ISSUED TO COVER THESE IMPACTS. DOWNSLOPING EFFECTS OVER THE
FLATHEAD VALLEY WILL MINIMIZE PRECIPITATION IN THAT AREA HOWEVER
THE MISSION MOUNTAINS WILL SEE A FAIR AMOUNT SNOWFALL AS WELL.

THE OFFSHORE TROUGH PRODUCING THE PERSISTENT SOUTHWEST FLOW WILL
MOVE INLAND AND THROUGH THE NORTHERN ROCKIES LATE THIS WEEK. UPPER
LEVEL RIDGING IS EXPECTED THIS WEEKEND.

THURSDAY AND FRIDAY IMPACTS: WIDESPREAD MOUNTAIN SNOW...SNOW AND
RAIN IN THE VALLEYS. FORECAST CONFIDENCE: MODERATE. UNCERTAINTIES:
PRECIPITATION AMOUNTS...THIS TROUGH WILL LIKELY IMPACT TRAVEL BUT
TO WHAT EXTENT IS NOT YET KNOWN.

SATURDAY AND SUNDAY IMPACTS: COLD VALLEYS WITH SOME FOG POSSIBLE
SATURDAY MORNING. WARMING SUNDAY. FORECAST CONFIDENCE: MODERATE.
UNCERTAINTIES: STILL A WAYS OUT TO FEEL GOOD ABOUT FOG POTENTIAL.
ALSO...WILL THE VALLEYS BE ABLE TO MIX OUT THE COLD AIR LEFT
BEHIND BY THE LATE WEEK TROUGH.

AVIATION...THE SHORTWAVE TROUGH HAS MOVE TO THE EAST ALLOWING
LOW CEILINGS TO LIFT IN KSMN AND KBTM. THE LOW CEILINGS SHOULD
LIFT OUT OF KMSO BY THIS EVENING, AND A LITTLE LATER FOR KGPI DUE
TO LINGERING SNOW SHOWERS. SOME MOUNTAIN OBSCURATIONS COULD OCCUR
WITH THE SNOW SHOWERS NORTH OF KMSO. MONDAY IS EXPECTED TO BE GOOD
FLYING CONDITIONS FOR ALL AVIATION SITES.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 2 PM MONDAY TO 5 PM MST TUESDAY
     ABOVE 3500 FEET FOR THE LOWER CLARK FORK REGION.

     WINTER WEATHER ADVISORY FROM 2 PM MONDAY TO 5 AM MST WEDNESDAY
     WEST GLACIER REGION.

     WINTER WEATHER ADVISORY FROM 8 AM MONDAY TO 5 PM MST TUESDAY
     ABOVE 2500 FEET FOR THE KOOTENAI/CABINET REGION.

ID...NONE.
&&

SHORT TERM...LOEFFELBEIN/LEACH
LONG TERM....WHITMORE
AVIATION...ROBINSON/DICKERSON

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 9:22 AM PSTWind AdvisoryMSOClearwater, Idaho61 hr
Nov 21, 9:27 AM PSTWinter Weather AdvisoryMSOClearwater, Idaho31 hr

Nearby

Winter Storm Warnings in Montana, 2011Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.